Texas, 2020Drought in Texas, November 10 to 30, 2020
November 10 to 30, 2020 · NWS EPZ · 1 event in 1 county or zone
Dry conditions lead to expanding severe drought conditions in November.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Dry conditions lead to expanding severe drought conditions in November.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Nov 10, 10:33 AM MST, 1 hour 27 minutes earlier.
Area forecast discussion, Nov 10, 10:33 AM MST, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
Issued by National Weather Service San Angelo TX
1033 AM MST Tue Nov 10 2020
.AVIATION...18Z TAF CYCLE
VFR conditions are expected for the remainder of the TAF period.
Expect winds to remain light and variable. Otherwise, look for an
area of SCT050 to give way to clear skies across KELP early this
afternoon.
&&
.PREV DISCUSSION...436 AM MST Tue Nov 10 2020...
.AVIATION...VFR expected through this TAF cycle. Winds generally below 15
KTs, except for KTCS this early morning as winds remain mildly
breezy. FEW060-100 this morning then FEW250 through the the rest
of the period with no VIS restrictions.
&&
.PREV DISCUSSION...317 AM MST Tue Nov 10 2020...
.SYNOPSIS...
The low pressure system that brought strong winds to the region
Sunday and Monday has departed the region leaving behind a drier,
cooler, and less windy weather pattern across the Borderland.
Today's temperatures will be the coolest of the week, with afternoon
highs falling 7 to 10 degrees short of the daily averages across the
region. With dry air back over the region, we will see plenty of
sunshine and stars through the rest of the week. Winds will be
lighter, with some breezy conditions returning Friday afternoon,
with the passage of a weak disturbance. For the week expect typical
fall conditions across the region with dry weather and temperatures
near normal to slightly above.
&&
.DISCUSSION...
.SHORT TERM...Today and Tonight...
Will be on the backside of a shortwave come much of Tuesday with
dry subsident air settling in, although a piece of energy does
push into the area this evening. Be that as it may, dewpoints will
be crashing into the single digits and teens. Thus, no
precipitation expected across the area and just a few clouds from
time to time. Winds will continue to slacken towards the morning
hours, remaining light through the day and into the nighttime
hours as sfc pressure gradients remain weak. The cool airmass from
this passing Pacific system will really settle in Tuesday across
the Lowlands, so expect cool daytime high temperatures, struggling
to reach 60 degrees across a majority of the CWA outside of the
Urban areas of El Paso down towards the southern RGV. With calm
winds and mainly clear skies, a cold Tuesday night is in store.
&&
.LONG TERM...Wednesday through Monday...
Wednesday will reverse today' cooler temperature trend with highs
warming 5-8 degrees across the area as the pattern aloft flattens
across the west to turn our winds more westerly. A flat,
progressive, zonal flow will develop across the Southwestern U.S.
The west flow will be dry, and lighter gradients will keep winds
lighter. By Thursday temperatures will rebound back to normal, and
slightly above, as the airmass continues to modify with plenty of
sunshine and westerly winds.
Friday the next Pacific wave tracks eastward over our area. This
system is a progressive open trough with very little moisture
associated. ECMWF times the system passing over our CWFA Friday,
while the GFS has slowed it 12 hrs passing overnight into Saturday
morning. It should be nothing more than a wind-maker for us, with a
breezy to windy period expected Friday afternoon. If the EC is right
stronger winds, if the GFS is right, lighter winds. Either way it
does not look to increase winds enough to warrant a wind advisory. A
weak Pacific front will move through with it, but temperatures look
to be trimmed by only a few degrees, if at all, Saturday, with a
quick rebound Sunday...all in all keeping temperatures very near
average.
&&
.FIRE WEATHER...
Precip chances will remain practically zero through the end of the
week as the atmosphere remains dry and flow aloft westerly. Certain
lowland areas will flirt with critical RH's, but this will be short
lived each afternoon with mountains generally above 15%. Winds
remain light to mildly breezy during the afternoon hours, with
Friday and Saturday the breeziest days, but below critical values.
This is consequent of a passing upper level disturbance, which may
produce a light shower across mtn areas. Ventilation will be Poor to
Fair increasing to near Good by Friday.
&&
&&
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 37 67 42 73 / 0 0 0 0
Sierra Blanca 36 67 40 73 / 0 0 0 0
Las Cruces 30 64 35 70 / 0 0 0 0
Alamogordo 29 62 34 68 / 0 0 0 0
Cloudcroft 21 44 27 49 / 0 0 0 0
Truth or Consequences 31 62 35 67 / 0 0 0 0
Silver City 32 59 37 62 / 0 0 0 0
Deming 27 65 32 70 / 0 0 0 0
Lordsburg 28 64 33 67 / 0 0 0 0
West El Paso Metro 40 66 44 72 / 0 0 0 0
Dell City 29 69 32 74 / 0 0 0 0
Fort Hancock 38 74 40 79 / 0 0 0 0
Loma Linda 38 60 43 66 / 0 0 0 0
Fabens 38 68 41 74 / 0 0 0 0
Santa Teresa 32 64 36 70 / 0 0 0 0
White Sands HQ 36 63 41 69 / 0 0 0 0
Jornada Range 30 62 36 67 / 0 0 0 0
Hatch 27 64 32 69 / 0 0 0 0
Columbus 33 65 36 70 / 0 0 0 0
Orogrande 32 62 37 69 / 0 0 0 0
Mayhill 27 59 32 62 / 0 0 0 0
Mescalero 23 54 28 59 / 0 0 0 0
Timberon 24 53 29 57 / 0 0 0 0
Winston 20 58 24 62 / 0 0 0 0
Hillsboro 25 64 31 68 / 0 0 0 0
Spaceport 28 61 33 67 / 0 0 0 0
Lake Roberts 24 59 29 62 / 0 0 0 0
Hurley 25 62 32 65 / 0 0 0 0
Cliff 28 63 34 67 / 0 0 0 0
Mule Creek 29 59 34 62 / 0 0 0 0
Faywood 30 61 35 65 / 0 0 0 0
Animas 28 67 32 71 / 0 0 0 0
Hachita 27 66 31 70 / 0 0 0 0
Antelope Wells 31 69 34 73 / 0 0 0 0
Cloverdale 33 63 38 66 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&
SJT 41
Hazardous weather outlook, Nov 10, 6:01 AM MST, 5 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service El Paso TX/Santa Teresa NM
601 AM MST Tue Nov 10 2020
NMZ401>417-TXZ418>424-111315-
Upper Gila River Valley-Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
601 AM MST Tue Nov 10 2020
This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
No hazardous weather is expected at this time. Breezy winds will
be possible Friday into Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
Drought, Northern Hudspeth Highlands/Hueco Mountains
- When
- November 10, 12:00 PM MST to November 30, 11:59 PM MST
- Where
- Northern Hudspeth Highlands/Hueco Mountains forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.612, -105.810 (the zone’s center; the record gives no point)
Severe(D2) drought conditions expanded into the entire zone on November 10th.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in South Dakota, November 10, 20202 deaths · 1 injured · 13 events
- Flash Flooding and Flooding in Virginia, November 10 to 17, 2020$372,000 · 49 events
- Damaging Winds in Michigan, November 10, 2020$590,000 · 53 kt wind · 11 events
- Damaging Winds in Wisconsin, November 10, 2020$330,000 · 69 kt wind · 17 events
- Hail and Damaging Winds in Illinois, November 10, 2020$190,000 · 1 in hail · 8 events
- Tornadoes and Hail in Illinois, November 10, 2020EF0 · 51 events
- Tornadoes and Damaging Winds in Illinois, November 10, 2020EF1 · 23 events
- Tornado in Oregon, November 10, 2020$40,000 · EF0 · 1 event
- Flash Flooding and Flooding in North Carolina, November 10 to 13, 2020$10,000 · 24 events
- Damaging Winds in Michigan, November 10, 2020$22,000 · 53 kt wind · 3 events
- Ice Storm and Winter Storm in Minnesota, November 10 to 11, 202018 events
- Drought in Texas, November 10 to 30, 202015 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 927474.